Like/Tweet/+1
Search
Display results as :
Advanced Search
RSS feeds

Yahoo! 
MSN 
AOL 
Netvibes 
Bloglines 
Social bookmarking
Social bookmarking Digg  Social bookmarking Delicious  Social bookmarking Reddit  Social bookmarking Stumbleupon  Social bookmarking Slashdot  Social bookmarking Yahoo  Social bookmarking Google  Social bookmarking Blinklist  Social bookmarking Blogmarks  Social bookmarking Technorati  




Bookmark and share the address of UKRAINE ENGLISH NEWS on your social bookmarking website

Share
View previous topicView next topic
avatar
Admin
Administrator
Posts : 13487
Join date : 2015-05-20
Location : United States
http://www.ukraineenglishnews.com
20160219
A popular class of heartburn medications might raise a senior's risk of dementia, a new study suggests.

Called proton pump inhibitors (PPIs), this group of drugs includes Prilosec, Nexium and Prevacid. They work by lowering the amount of acid produced by the stomach.

But German researchers found that people 75 or older who regularly take the medications had a 44 percent increased risk of dementia, compared with seniors not using the drugs. The study only found an association, however, and not a cause-and-effect link.

"To evaluate cause-and-effect relationships between long-term PPI use and possible effects on cognition in the elderly, randomized, prospective clinical trials are needed," said corresponding author Britta Haenisch, from the German Center for Neurodegenerative Diseases in Bonn.

In the meantime, "Clinicians should follow guidelines for PPI prescription, to avoid overprescribing PPIs and inappropriate use," Haenisch said.......................

To read further go to this link:  khou.com

My mother who's 87 has Alzheimer's and Dementia. She was given Prevacid for quite a long time. Whether it was a cause of her Dementia isn't known. I will be inquiring on my mother's case, to see if Prevacid had something to do with her getting Dementia.

Some of you know I have Dementia at the age of 63, but it's not from these drugs, as I've never taken them. Mine is from a head injury I had, back in 1973, from a head-on collision.

I'd recommend anyone that has senors that are taking these drugs to consult your doctor and refer to this article.
Share this post on:Excite BookmarksDiggRedditDel.icio.usGoogleLiveSlashdotNetscapeTechnoratiStumbleUponNewsvineFurlYahooSmarking

Comments

No Comment.

View previous topicView next topic
Permissions in this forum:
You cannot reply to topics in this forum